Hail, Craighead
- When
- April 6, 3:10 AM CST to 3:15 AM CST
- Where
- Craighead County, 0.89 mi SE of Jonesboro
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.820, -90.690
Hail estimated to be one inch.
A few severe thunderstorms developed ahead of and along a cold front that traversed the Mid-South on 04/06/2022 producing hail and damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A few severe thunderstorms developed ahead of and along a cold front that traversed the Mid-South on 04/06/2022 producing hail and damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 6, 1:56 AM CST, 1 hour 14 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 256 AM CDT Wed Apr 6 2022 .DISCUSSION... Skies are mostly cloudy across the Mid-South early this morning with temperatures ranging from the mid 50s to mid 60s. Showers and thunderstorms are currently over northeast Arkansas and the Missouri bootheel. Some of these thunderstorms have had some small hail with them. A cold front currently extends from central Illinois through northeast Arkansas and into north central Texas. As the front moves east, showers and thunderstorms will spread across the remainder of the region. Some of the thunderstorms could be strong or severe with damaging winds and large hail as the main threats. Most of the thunderstorms should be out of the region by late this afternoon. Temperatures will turn colder behind the front with highs in the lower 60s to around 80 degrees. The cold front will be east of the region tonight with high pressure slowly building in from the west. Temperatures will be cooler tonight with lows Thursday morning with lows in the low to mid 40s. Thursday will be a dry day as high pressure continues to slowly build into the region. Temperatures will remain below normal on Thursday with highs in the upper 50s to mid 60s. Dry and cool weather will continue into Thursday night. A weak disturbance will move across the region on Friday which may bring a few showers across northeast sections of the Mid-South. Colder air will move into the region behind this disturbance with afternoon temperatures about 15 to 20 degrees below normal. Dry weather will return for the weekend. Temperatures will be quite chilly for early Saturday morning and early Sunday morning with some areas of frost possible both mornings. A warm front will move through the region on Sunday bringing temperatures back to a couple of degrees above normal. A large storm system will move into the Plains state by Monday. Rain will develop ahead of the storm system with some precipitation possible over western sections of the Mid-South Sunday night. Rain will become more widespread for Monday and Tuesday. Temperatures will remain near to slightly above normal for Monday and Tuesday. ARS && .AVIATION... 06Z TAFs Expect IFR deck to fill in during 09Z, in a race with radiation fog near the TN River. For the overnight MEM ops, low MVFR deck appears most likely several hours prior to surface front arrival around 11Z. TSRA still possible, mainly in the northern MEM TRACON. Expect gradual increasing CIGs, as the frontal surface deepens through early afternoon Wednesday. VFR and light winds for the Wednesday evening MEM inbounds. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 352 AM CDT Wed Apr 6 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071100- Alcorn-Benton-Calhoun-Carroll-Chester-Chickasaw-Clay-Coahoma- Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-Dunklin-Dyer- Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-Henderson-Henry- Itawamba-Lafayette-Lake-Lauderdale-Lee-Madison-Marshall-McNairy- Mississippi-Monroe-Obion-Panola-Pemiscot-Phillips-Poinsett- Pontotoc-Prentiss-Quitman-Shelby-St. Francis-Tallahatchie-Tate- Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-Yalobusha- 352 AM CDT Wed Apr 6 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible today across portions of the Mid-South east of the Mississippi River. Damaging winds will be the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A frost is possible across much of the Mid-South Saturday morning and over northwest Tennessee Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Memphis TN
203 AM CDT Wed Apr 6 2022
ARZ009-018-MOZ113-060730-
Greene AR-Clay AR-Dunklin MO-
203 AM CDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of Greene, southern
Clay and southwestern Dunklin Counties through 230 AM CDT...
At 202 AM CDT, Doppler radar was tracking a strong thunderstorm over
Evening Star, or 8 miles northwest of Crowleys Ridge State Park,
moving east at 55 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paragould, Piggott, Rector, Senath, Marmaduke, Oak Grove Heights,
Cardwell, Arbyrd, Lafe, Greenway, O'Kean, Peach Orchard, Delaplaine,
Evening Star, Beech Grove, Stonewall, Heubner, Fritz, Bard and Case.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3638 9016 3602 9013 3604 9083 3608 9082
3609 9080 3610 9079 3611 9077 3613 9077
3615 9075 3615 9081 3627 9081
TIME...MOT...LOC 0702Z 270DEG 47KT 3615 9072
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial Weather Statement
National Weather Service Memphis TN
237 AM CDT Wed Apr 6 2022
ARZ026-060800-
Craighead AR-
237 AM CDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of Craighead County
through 300 AM CDT...
At 237 AM CDT, Doppler radar was tracking a strong thunderstorm near
Swifton, or 14 miles southwest of Bono, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jonesboro, Bono, Lake City, Bay, Brookland, Cash, Egypt, Hergett,
Apt, Valley View, Gum Point, Farrville, Dorothy, Lester, Winesburg,
Cary, Lache Lake, Needham, Herman and Lunsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3588 9103 3588 9087 3592 9087 3594 9042
3570 9042 3570 9089 3571 9104
TIME...MOT...LOC 0737Z 270DEG 49KT 3581 9103
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Memphis TN
257 AM CDT Wed Apr 6 2022
ARZ026-060830-
Craighead AR-
257 AM CDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of Craighead County
through 330 AM CDT...
At 257 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cash, or 8 miles south of Bono, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jonesboro, Lake City, Bay, Brookland, Monette, Caraway, Cash, Egypt,
Black Oak, Hergett, Apt, Delfore, Valley View, Macey, Gum Point,
Farrville, Lester, Winesburg, Cary and Lache Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3588 9087 3589 9087 3596 9029 3570 9029
3571 9093 3588 9094
TIME...MOT...LOC 0757Z 266DEG 45KT 3580 9085
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Memphis TN
334 AM CDT Wed Apr 6 2022
ARZ009-018-026>028-MOZ113-060900-
Poinsett AR-Greene AR-Craighead AR-Mississippi AR-Clay AR-Dunklin MO-
334 AM CDT Wed Apr 6 2022
...Strong thunderstorms will impact portions of Greene, Craighead,
northern Poinsett, northwestern Mississippi, southern Clay and
southern Dunklin Counties through 400 AM CDT...
At 334 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beech Grove to 6 miles northeast of
Grubbs. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jonesboro, Paragould, Kennett, Trumann, Bono, Lake City, Leachville,
Rector, Bay, Senath, Brookland, Monette, Caraway, Marmaduke, Crowleys
Ridge State Park, Lake Frierson State Park, Oak Grove Heights,
Cardwell, Hornersville and Arbyrd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3582 9103 3588 9099 3588 9087 3592 9087
3598 9084 3599 9086 3608 9082 3611 9077
3615 9075 3615 9077 3627 9067 3631 8996
3620 8996 3562 9045 3567 9104
TIME...MOT...LOC 0834Z 269DEG 49KT 3621 9065 3574 9103
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe Memphis radar (KNQA), 91 km away, was scanning. The volume nearest the first event began at 09:10 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Hail estimated to be one inch.
Multiple reports of damage in the Farville Curve area. A garage door was blown out, an outbuilding destroyed, and several trees down.
Roof damage occurred to a fertilizer business.
Hail measured at one inch.
Power poles down on Highway 61.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1014224, 1019255, 1014227, 1014225, 1014228.